Can probiotics cause heart palpitations?

Even though you might be doing your body a favor by taking probiotics, heart palpitations can occur by taking the supplement which can cause more harm than good. Heart palpitations are an indication of a severe allergic reaction called as anaphylaxis. An allergic reaction to probiotics is considered uncommon but any time probiotics are taken as a supplement, the individual is at risk for developing one. A doctor must be consulted regarding the safety and benefits of using probiotics before consuming the supplement.

What are probiotics?

Probiotics are the beneficial bacteria that thrive in the digestive system, colon and vagina that help in fighting off detrimental bacteria that can cause health issues. Lactobacillus acidophilus is the most prevalent sol probiotic that is used in treating allergies, diarrhea, respiratory infections and vaginosis.

Probiotics

An allergic reaction to probiotics is considered uncommon but any time probiotics are taken as a supplement, the individual is at risk for developing heart palpitations.

Probiotics were not assessed or approved for use in preventing or treating medical issues. If the individual starts using probiotics on a daily basis, a doctor must be consulted. Take note that probiotics are usually found in yogurt since the bacteria is utilized as cultures in yogurt which provides it tart flavor and low lactose content.

Why heart palpitations occur?

The heart palpitations that occur when an individual regularly uses probiotics can indicate an allergic reaction. If the individual develops an elevated heart rate that is accompanied by shortness of breath, weak pulse, lightheadedness, abdominal pain and a low blood pressure, call for emergency assistance right away. A severe allergic reaction entails immediate medical care since an injection of epinephrine will be administered to restore the body to its normal functionality.

Anaphylaxis

Anaphylaxis is a severe allergic reaction that involves the entire body. This reaction starts abruptly within a few seconds up to a few minutes after the individual took the probiotic supplement. It is important to note that one or more of the ingredients might not be recognized by the immune system as safe for the body, thus the body is under defensive mode. This leads to the flood of chemicals into the body which sends it to a state of shock. The high amounts of histamine will cause the muscles to constrict and the blood vessels will dilate which results to the symptoms of an allergic reaction including the heart palpitations.

Treatment

With the administration of synthetic adrenalin or epinephrine, it will trigger the relaxation of the muscle, restoration of the normal heart rate while the blood vessels are restored to their normal state. Without this emergency medication, the individual might suffer from the complications that will eventually manifest and could even progress to death. Among those who are prone to severe allergic reactions, they usually bring along an EpiPen wherever they do. You can enroll in a first aid class today so that you know the appropriate steps to take in administering a shot of epinephrine.

Tags:

No comments yet.

Leave a Reply

Please complete this captcha * Time limit is exhausted. Please reload CAPTCHA.